TitleSUPPORT POINTS OF LOCALLY OPTIMAL DESIGNS FOR NONLINEAR MODELS WITH TWO PARAMETERS
Publication TypeJournal Article
Year of Publication2009
AuthorsYang, M, Stufken, J
JournalANNALS OF STATISTICS
Volume37
Pagination518-541
Date PublishedFEB
Type of ArticleArticle
ISSN0090-5364
Keywordsbinary response, count data, Design of experiments, generalized linear model, Loewner order, Michaelis-Menten model, multi-stage experiment, optimality, Poisson model
Abstract

We propose a new approach for identifying the support points of a locally optimal design when the model is a nonlinear model. In contrast to the commonly used geometric approach, we use an approach based on algebraic tools. Considerations are restricted to models with two parameters, and the general results are applied to often used special cases, including logistic, probit, double exponential and double reciprocal models for binary data, a loglinear Poisson regression model for count data, and the Michaelis-Men ten model. The approach, which is also of value for multi-stage experiments, works both with constrained and unconstrained design regions and is relatively easy to implement.

DOI10.1214/07-AOS560
Full Text